It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board

  • Iv Iron Reactions????anyone??

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-02-2004, 05:43 AM   #1
    MOMICULA
    Newbie
     
    MOMICULA's Avatar
     
    Join Date: Oct 2003
    Posts: 5
    MOMICULA HB User
    Iv Iron Reactions????anyone??

    Hi, I just had my 2nd infusion. The 1st one my throat started to get scratchy..then for a week afterwards I felt terrible. My joints, muscles, entire body was very sore. I was terribly exhausted, just felt terrible. This time I didn't feel too bad the day after, but on the 2nd day I felt like I had been hit by a bus. Joints, muscles, some tiny red/purple-ish spots, if you touch me it feels sore, I feel foggy and very very tired. My neck hurts, across my shoulders, hips, knees, hands, feet, etc. I even feel that my heart rate is off, and W/little effort I get shortness of breath. Now I know these are symptoms of anemia, but I didn't feel this bad right before the infusions. Does anyone else have reactions to IV iron? Thanks

     
    Sponsors Lightbulb
       
    Old 02-03-2004, 04:23 PM   #2
    MOMICULA
    Newbie
     
    MOMICULA's Avatar
     
    Join Date: Oct 2003
    Posts: 5
    MOMICULA HB User
    Re: Iv Iron Reactions????anyone??

    ok, guess no one wants to help.

     
    Old 02-03-2004, 06:53 PM   #3
    Marimac
    Senior Veteran
     
    Marimac's Avatar
     
    Join Date: Dec 2003
    Posts: 897
    Marimac HB UserMarimac HB User
    Re: Iv Iron Reactions????anyone??

    Quote:
    Originally Posted by MOMICULA
    Hi, I just had my 2nd infusion. The 1st one my throat started to get scratchy..then for a week afterwards I felt terrible. My joints, muscles, entire body was very sore. I was terribly exhausted, just felt terrible. This time I didn't feel too bad the day after, but on the 2nd day I felt like I had been hit by a bus. Joints, muscles, some tiny red/purple-ish spots, if you touch me it feels sore, I feel foggy and very very tired. My neck hurts, across my shoulders, hips, knees, hands, feet, etc. I even feel that my heart rate is off, and W/little effort I get shortness of breath. Now I know these are symptoms of anemia, but I didn't feel this bad right before the infusions. Does anyone else have reactions to IV iron? Thanks
    I had an iron infusion 2 years ago. The iron was infused over a 6 hour period of time. During the infusion, I had some what severe left shoulder pain. They had to slow the infusion down to barely dripping at all. The next day I ran a fever of 101.0 I felt like I had the flu and I broke out into the little red dots(Petechae) I slept quite a bit and took some tylenol for discomfort. The aches and pains went away in about 3 days with each day a little less uncomfortable than the first. My left shoulder throbbed from time to time, for the next 2 weeks, just like it did during the infusion. A lymphnode in my chest area on the left side popped out during the three days I was in recovering mode. I went outside and sat in the sun (spring warmth) I felt better each time I did that. I only stayed in the sun about 10 minutes each trip. It helped my aches and pains better than the tylenol. I was told by my hemo that the more often the iron is given IV, or injection, the more the possibility is that the iron might accumulate around a major organ like the spleen, kidney etc. I have not had another infusion and although I have some weakness and a low iron count, I will be putting off getting an iron infusion until the risks of not having iron out way the risks of organ failure from the infusion.

     
    Old 02-03-2004, 09:40 PM   #4
    amwood
    Senior Member
     
    amwood's Avatar
     
    Join Date: Jul 2003
    Location: California
    Posts: 143
    amwood HB User
    Re: Iv Iron Reactions????anyone??

    I've never had a reaction to the IV iron like what you've described, but I know other women here have had reactions. From what I understand - from reading other posts and from talking with my MD - reactions to the IV iron can vary. I've heard of reactions ranging from chest pain and difficulty breathing to many of the symptoms you described. Did you mention this to your hemotologist? I don't know if you have any other infusions scheduled, but if you do I'd mention this before the next IV. There are different types and dosages of IV iron they can give you, so he may be able to adjust things so you actually feel better after the IV instead of feeling worse! Good luck!

     
    Old 02-04-2004, 06:39 AM   #5
    suttles
    Junior Member
     
    suttles's Avatar
     
    Join Date: Dec 2003
    Location: tn
    Posts: 11
    suttles HB User
    Re: Iv Iron Reactions????anyone??

    Quote:
    Originally Posted by Marimac
    I had an iron infusion 2 years ago. The iron was infused over a 6 hour period of time. During the infusion, I had some what severe left shoulder pain. They had to slow the infusion down to barely dripping at all. The next day I ran a fever of 101.0 I felt like I had the flu and I broke out into the little red dots(Petechae) I slept quite a bit and took some tylenol for discomfort. The aches and pains went away in about 3 days with each day a little less uncomfortable than the first. My left shoulder throbbed from time to time, for the next 2 weeks, just like it did during the infusion. A lymphnode in my chest area on the left side popped out during the three days I was in recovering mode. I went outside and sat in the sun (spring warmth) I felt better each time I did that. I only stayed in the sun about 10 minutes each trip. It helped my aches and pains better than the tylenol. I was told by my hemo that the more often the iron is given IV, or injection, the more the possibility is that the iron might accumulate around a major organ like the spleen, kidney etc. I have not had another infusion and although I have some weakness and a low iron count, I will be putting off getting an iron infusion until the risks of not having iron out way the risks of organ failure from the infusion.
    I hope I am doing this right in trying to reply.
    Thanks for your response about the same symptoms on the Freeing feet and hands. But do you think having normal everything else related to iron can cause symptoms everything but the Ferrritin?

    I also want to maybe mention that it has been my experience that Vit C the ascorbic acid powder has helped with reactions to some allergies. I do have a lot of other health issues. My immune system does not work right. My dr did some tests for CFS and it was very detailed on all kilnds of killer cells and subsets of killer cells and some vere high some were low. So through the years of being sick I found that the Vit C has helped. Supposedly you can take it until bowel tolerance. There are some articles in books on it and you might be able to do a search. I don't know if I can mention anything since I have never posted on any forums until now. I have a hard time understanding some of the rules. I am not sure what a thread is. I hope your next iron infusion is not as hard on you. I know what it is like to have problems that don't seem to fit the text book.


    Sincerely,

    Suttles

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Worried about iron infusion, please answer! tricia906 Anemia 17 07-31-2011 12:43 PM
    Concerned about IV Venofer after reactions to other IV iron Kiwilily Anemia 7 05-24-2008 09:59 AM
    gastric bypass 4 years ago and iron is at a 6 please help kyahsmomma Anemia 7 01-24-2008 08:44 PM
    Iron Supplements fjones1 Anemia 3 02-05-2007 02:36 PM
    iron infusion venofer grandkidsrg8 Open to All Other Health Topics 0 03-10-2006 12:17 PM
    re; iron infusions lindsalou Anemia 13 08-30-2005 02:23 PM
    Very Scared - Intravenous Iron Joycb Anemia 4 04-12-2005 09:37 PM
    Reactions to Iron Supplements LynnR Anemia 5 02-23-2005 06:03 PM
    Allergic to iron!?! backwards Anemia 7 03-07-2004 03:09 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:23 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!